question-icon

What causes irregular menstruation after taking Postinor-2 pill?

default
Posted on Mon, 14 Dec 2015
Question: Hi doc

I'm a female 23yr old from Singapore.
I took the postinor 2 pill for the first time in my life 4 months ago and did not have any side effects and got my period as per nomal after that.

Last month I took the same pill for the second time and this time also didn't experience any side effects but I experienced a 2 week period which started off as spotting then became light bleeding and then gradually become heavier and then become lighter again before stopping completely.
I would like to know when I should expect my next month period to come.
doctor
Answered by Dr. Manisha Jain (47 minutes later)
Brief Answer:
Erratic ovulation and menstruation common

Detailed Answer:
Hello mam, thanks for trusting health care magic.
Irregular periods are a common side effect of emergency pill intake.
You will most likely get your periods on the date of full flow in this period of bleeding.
But still it is not a dictum and next date can vary more than 1-2 weeks from the expected date.
But in this upcoming cycle you should take care about the protection while indulging in sexual activity or start an oral contraceptive daily pill instead in case you are going to indulge in unprotected intercourse.
Take care
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irregular menstruation after taking Postinor-2 pill?

Brief Answer: Erratic ovulation and menstruation common Detailed Answer: Hello mam, thanks for trusting health care magic. Irregular periods are a common side effect of emergency pill intake. You will most likely get your periods on the date of full flow in this period of bleeding. But still it is not a dictum and next date can vary more than 1-2 weeks from the expected date. But in this upcoming cycle you should take care about the protection while indulging in sexual activity or start an oral contraceptive daily pill instead in case you are going to indulge in unprotected intercourse. Take care Regards Dr Manisha